Alert archive / Nevada / Special Weather Statements in 2016
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Mar 6, 2016, 11:21 AM PST for White Pine County, Nevada. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2016, 11:21 AM PST (19:21 UTC)
- Expired
- Mar 6, 2016, 12:15 PM PST
- In force
- 54 min
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 236 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344 WWUS85 KLKN 061921 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1121 AM PST SUN MAR 6 2016 NVZ035-041-062015- WHITE PINE COUNTY NV-NORTHEASTERN NYE COUNTY NV- 1121 AM PST SUN MAR 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND SOUTHERN WHITE PINE COUNTIES UNTIL 1215 PM PST... AT 1119 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF DUCKWATER...MOVING NORTHEAST AT 45 MPH. STRONG WINDS 40 MPH OR HIGHER MAY CHANGE. FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS STORM. SMALL WILL LIKELY OCCUR...RAIN WILL QUICKLY CHANGE TO MODERATE SNOW AND OBSCURE VISIBILITY. ROADS COULD QUICKLY BECOME SLUSH COVERED. LOCATIONS IMPACTED INCLUDE... ELY...PRESTON...ELY AIRPORT...LUND...RUTH...SHOSHONE...CAVE LAKE STATE PARK...CONNORS PASS...MAJORS PLACE AND ROBINSON SUMMIT. LAT...LON 3874 11552 3885 11570 3968 11515 3893 11427 TIME...MOT...LOC 1919Z 217DEG 40KT 3886 11556 $$ BB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Mar 6, 8:31 AM PST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 6, 8:31 AM PST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 831 AM PST SUN MAR 6 2016 .SYNOPSIS...A STRONG STORM SYSTEM WILL MOVE THROUGH THE GREAT BASIN TODAY BRINGING WIND CONDITIONS AND DELIVERING SOME SNOW TO THE VALLEYS...A BIG CHANGE FROM THE RECENT MILD WEATHER. BUT ITS THAT TOPSY-TURVY TIME OF YEAR SO AFTER A FEW DAYS OF UNSETTLED WEATHER...TEMPERATURES WILL BOUNCE BACK UP INTO THE 50S BY THE MIDDLE OF NEXT WEEK. && .UPDATE...DROPPED WIND ADVISORY FOR HUMBOLDT COUNTY. WINDS HAVE WEAKENED. && .PREV DISCUSSION... /ISSUED AT 215 AM / SHORT TERM...TODAY THROUGH TUESDAY. IR SATELLITE IMAGERY SHOWS A COUPLE BANDS OF COLD CLOUD TOPS ENTERING THE WEST...ONE OVER THE SIERRAS AND ONE MOVING THROUGH WESTERN NEVADA. RADAR SHOWS THE STRONGEST PRECIPITATION ECHOES BETWEEN BISHOP AND SUSANVILLE CALIFORNIA THIS MORNING. THE LAKE TAHOE AIRPORT HAS BEEN FLIPPING BETWEEN HEAVY RAIN AND MODERATE SNOW FOR THE PAST FEW HOURS WITH A STEADY TEMPERATURE OF 34 DEGREES. MODELS ARE STILL IN AGREEMENT THAT A COPIOUS AMOUNT OF MOISTURE IS COMING OUR WAY. ADJUSTED CURRENT ADVISORIES WITH THE NEXT FORECAST PACKAGE. WINNEMUCCA HAS NOT SEEN SIGNIFICANT WINDS AS OF YET BUT WILL KEEP THE ADVISORY GOING UNTIL THE COLD FRONT PASSES....WIND ADVISORY NOW EXPIRES AT NOON. WENDOVER WINDS SHOULD NOT GET IMPRESSIVE UNTIL LATER TODAY WIND WINDS GO POST-FRONTAL...SO CHANGED START TIME TO 18Z...WIND ADVISORY NOW EXPIRES AT 7 PM PST. ADDED NEW WINTER WEATHER ADVISORIES FOR NORTHEAST NYE AND WHITE PINE COUNTIES. SNOW AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED IN THE VALLEYS. MOST OF THE SNOWFALL WILL END ABRUPTLY BY 4 PM THIS AFTERNOON HOWEVER SNOW ACROSS AREAS EAST OF ELY MAY GO A LITTLE INTO THE EVENING. TODAY. THE COLD FRONT WILL MOVE THROUGH QUICKLY AND TEMPERATURES WILL BE FALLING DURING THE DAY...HIGH TEMPERATURES HAVING ALREADY OCCURRED. THERE IS SOME INSTABILITY ASSOCIATED WITH THE FRONTAL PASSAGE. THUS ISOLATED LIGHTNING STRIKES ARE NOT OUT OF THE QUESTION. THERE HAS ALREADY BEEN LIGHTNING ACROSS SOUTHERN OREGON. IN GENERAL THERE WILL BE UP TO 3 INCHES OF SNOW POSSIBLE AS THE FRONT MOVES THROUGH AND EFFECTS WILL BE MINIMAL DUE TO THE WARM ROAD TEMPERATURES AND SOME RAIN OUT BEFORE PRECIPITATION CHANGES OVER. THE MAIN THREAT WILL BE BRIEF VISIBILITY ISSUES AS GUSTY WINDS AND BLOWING SNOW OCCUR AS THE FRONT MOVES THROUGH. AS MENTIONED EARLIER NORTHEAST NYE AND WHITE PINE COUNTIES MAY SEE A LITTLE MORE SNOW...GENERALLY 2 TO 4 INCHES. HOWEVER SOME OF THE HIGHER PASSES COULD BE SUBJECTED TO A LITTLE MORE. TONIGHT. A SHORTWAVE RIDGE WILL BRING DRASTICALLY REDUCED PRECIPITATION CHANCES AND TEMPERATURES WILL DIP BACK INTO THE TEENS AND 20S. MONDAY THROUGH MONDAY NIGHT. ANOTHER UPPER LEVEL LOW CIRCULATION WILL DROP SOUTH OF LAS ANGELES AND DOWN TO BAJA CALIFORNIA THEN MEXICO. THIS WILL YIELD ANOTHER WINDOW OF OPPORTUNITY FOR SOME SNOWFALL. COLD AIR WILL BE IN PLACE AND THE UPPER JET FLOW WILL SPLIT...CONJURING UP ANOTHER COLD FRONT FOR NORTHERN NEVADA. AT THIS JUNCTURE...THE BEST SCENARIO IS FOR VALLEYS OF SOUTHERN LANDER AND EUREKA COUNTIES...AS WELL AS NORTHWEST NYE COUNTY...TO RECEIVE 2 TO 4 INCHES OF SNOW. OTHER VALLEYS SHOULD RECEIVE LESSER AMOUNTS. TUESDAY. HIGH PRESSURE WILL BRING A DRIER PERIOD. LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. LONG WAVE TROUGH OVER THE ERN PACIFIC WILL BE ALONG THE WEST COAST BY NEXT WEEKEND. UNTIL NEXT WEEKEND...SOUTHWEST FLOW PREVAILS INTO FRIDAY MORNING WITH MUCH OF THE ENERGY STREAMING INTO THE PACIFIC NORTHWEST. EMBEDDED DISTURBANCES MAY BRING A THREAT OF SHOWERS TOWARD THE NRN NEVADA BORDER...OTHERWISE MOSTLY DRY WEATHER IS EXPECTED SOUTH OF I80. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE CLIMO DURING THE LATTER PART OF THE WEEK. CONFIDENCE IS HIGH THAT SIGNIFICANT WEATHER WILL BRING IMPACTFUL WEATHER INTO THE FORECAST AREA FOR NEXT WEEKEND...GIVEN THE POSITIONING OF THE LONG WAVE TROUGH. HOWEVER THERE IS MARKED DIFFERENCES IN THE DETAILS BETWEEN THE MODELS. LEANED TOWARD THE WPC GUIDANCE WHICH FAVORED THE SLOWER ECMWF SOLUTIONS. AT ANY RATE...DEEP PACIFIC MOISTURE MAY BE HITTING CALIFORNIA AGAIN WITH SOME OF THIS MOISTURE SPILLING ACROSS NRN/CENTRAL NEVADA FOR NEXT FRIDAY AND SATURDAY. AVIATION...GUSTY WINDS...TURBULANCE AND OBSCURED MT TOPS IS EXPECTED THROUGH 01Z MONDAY. NUMEROUS SHOWERS (WITH A POSSIBLE THUNDERSTORM) WILL BE COMMON AT ALL TAF SITES. COLD FRONT MOVES ACROSS THE STATE...REACHING EKO AROUND 17Z AND ELY 18Z. GUSTS TO 40KTS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE. RAIN WILL BE CHANGING OVER TO SNOW SHOWERS BEHIND THE FRONT. IMPROVING CONDITIONS WITH LIFTING CIGS AND WEAKENING WINDS IS EXPECTED BETWEEN 00Z- 03Z TONIGHT. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR NORTHEASTERN NYE COUNTY-NORTHERN ELKO COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-NORTHWESTERN NYE COUNTY-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-SOUTHWEST ELKO COUNTY-WHITE PINE COUNTY. WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR SOUTHEASTERN ELKO COUNTY. WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR WHITE PINE COUNTY. WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR NORTHEASTERN NYE COUNTY. && 98/99
Hazardous weather outlook, Mar 5, 8:10 PM PST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 810 PM PST SAT MAR 5 2016 NVZ030-031-033>041-061300- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 810 PM PST SAT MAR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. SOUTHERLY WINDS WILL BECOME GUSTY TONIGHT ACROSS NORTHERN AND CENTRAL NEVADA...WITH A WIND ADVISORY IN EFFECT. THERE WILL ALSO BE INCREASING CHANCES OF RAIN TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WIND AND RAIN WILL INTENSIFY AS THE FRONT MOVES THROUGH HUMBOLDT COUNTY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BREEZY TO LOCALLY WINDY CONDITIONS CONTINUE OVER THE REGION EARLY SUNDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL PASS FROM NORTHWEST TO SOUTHEAST ACROSS THE GREAT BASIN WITH INCREASED WIND AND RAIN ALONG THE FRONT. ELEVATIONS ABOVE 7000 FEET CAN EXPECT A QUICK 1 TO 4 INCHES OF SNOW WITH THE FRONTAL PASSAGE...AND PERHAPS ANOTHER 1 OR 2 INCHES OF SNOW LATER ON SUNDAY IN THE WAKE OF THE FRONT. DUE TO WARM CONDITIONS PRIOR TO THE FRONTAL PASSAGE...SNOW ACCUMULATIONS ON ROAD SURFACES ARE EXPECTED TO BE MINIMAL...ALTHOUGH HIGHER SUMMITS ESPECIALLY ALONG HIGHWAY 50 IN CENTRAL NEVADA MAY SEE ACCUMULATIONS OF A COUPLE TO A FEW INCHES. MUCH COOLER TEMPERATURES SUNDAY NIGHT THROUGH TUESDAY...WITH SOME LIGHT SNOW SHOWER ACTIVITY LINGERING. WARMER AND DRIER WEDNESDAY AND THURSDAY WITH HIGH PRESSURE BUILDING IN OVER THE REGION. MORE UNSETTLED WEATHER NEXT WEEKEND AS ANOTHER STORM SYSTEM MOVES IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. JR
In the hours before
Special weather statement, Mar 6, 11:21 AM PST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1121 AM PST SUN MAR 6 2016 NVZ035-041-062015- WHITE PINE COUNTY NV-NORTHEASTERN NYE COUNTY NV- 1121 AM PST SUN MAR 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND SOUTHERN WHITE PINE COUNTIES UNTIL 1215 PM PST... AT 1119 AM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF DUCKWATER...MOVING NORTHEAST AT 45 MPH. STRONG WINDS 40 MPH OR HIGHER MAY CHANGE. FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS STORM. SMALL WILL LIKELY OCCUR...RAIN WILL QUICKLY CHANGE TO MODERATE SNOW AND OBSCURE VISIBILITY. ROADS COULD QUICKLY BECOME SLUSH COVERED. LOCATIONS IMPACTED INCLUDE... ELY...PRESTON...ELY AIRPORT...LUND...RUTH...SHOSHONE...CAVE LAKE STATE PARK...CONNORS PASS...MAJORS PLACE AND ROBINSON SUMMIT. LAT...LON 3874 11552 3885 11570 3968 11515 3893 11427 TIME...MOT...LOC 1919Z 217DEG 40KT 3886 11556 BB
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:22 AM PST | Wind Advisory | LKN | Elko | 16 hr |
| Mar 6, 2:37 AM PST | Winter Weather Advisory | LKN | Nye, White Pine | 15 hr |
| Mar 6, 12:18 PM PST | Special Weather Statement | LKN | White Pine | 57 min |
| Mar 6, 1:33 PM PST | Special Weather Statement | LKN | White Pine | 57 min |
Nearby
Special Weather Statements in Nevada, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.